I need 1 extraction and 2 implants.
It does say you should stop taking it, but it says the plan for coming off of it should be up to the doctor who prescribed it. It usually has a time frame but on this drug, it didn't. It did say it can slow the healing so it should be stopped. This is exactly what it said :
""Osteonecrosis of the jaw (ONJ), which can occur spontaneously, is generally associated with tooth extraction and/or local infection with delayed healing, and has been reported in patients taking bisphosphonates, including Alendronate sodium. Known risk factors for osteonecrosis of the jaw include invasive dental procedures (e.g., tooth extraction, dental implants, boney surgery), diagnosis of cancer, concomitant therapies (e.g., chemotherapy, corticosteroids), poor oral hygiene, and co-morbid disorders (e.g., periodontal and/or other preexisting dental disease, anemia, coagulopathy, infection, ill-fitting dentures). The risk of ONJ may increase with duration of exposure to bisphosphonates.
For patients requiring invasive dental procedures, discontinuation of bisphosphonate treatment may reduce the risk for ONJ. Clinical judgment of the treating physician and/or oral surgeon should guide the management plan of each patient based on individual benefit/risk assessment.
Patients who develop osteonecrosis of the jaw while on bisphosphonate therapy should receive care by an oral surgeon. In these patients, extensive dental surgery to treat ONJ may exacerbate the condition. Discontinuation of bisphosphonate therapy should be considered based on individual benefit/risk assessment.""
- Alendronate Information for Consumers
- Alendronate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Alendronate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jun 2010 • 1 answer
Posted 4 Aug 2010 • 1 answer
Posted 6 Dec 2011 • 5 answers
Posted 3 Feb 2013 • 1 answer
Lyrica - Will lyric help my atypical facial pain caused by placing the dental implant in the mental?
Posted 20 Aug 2016 • 0 answers